Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 8, 2012, 3:57 PM EDT for Monroe County, Wayne County, New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 3:57 PM EDT (19:57 UTC)
- Expired
- Aug 8, 2012, 5:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Buffalo, NY
Counties Monroe County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 110 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1747 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
864
WWUS81 KBUF 081957
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
357 PM EDT WED AUG 8 2012
NYZ003-004-082100-
MONROE NY-WAYNE NY-
357 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR IRONDEQUOIT...AND MOVING
EAST AT 20 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
EAST ROCHESTER...
WEBSTER...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4313 7772 4331 7772 4331 7768 4324 7755
4324 7753 4326 7750 4328 7743 4329 7735
4329 7706 4328 7702 4308 7702
$$
TJPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:38 PM EDT, 19 minutes earlier.
Area forecast discussion, Aug 8, 3:38 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 338 PM EDT WED AUG 8 2012 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE ACROSS OUR AREA BY EARLY THIS EVENING...WITH SCATTERED SHOWERS AND THUNDERSTORMS ACCOMPANYING ITS PASSAGE. MAINLY DRY WEATHER WILL THEN FOLLOW THE FRONT TONIGHT... BEFORE LOW PRESSURE LIFTS NORTHEAST FROM THE OHIO VALLEY THURSDAY AND FRIDAY AND BRINGS INCREASINGLY UNSETTLED CONDITIONS. && .NEAR TERM /THROUGH THURSDAY/... AS OF 1930Z...THE SLOW-MOVING COLD FRONTAL BOUNDARY IS DRAPED ACROSS THE LOWER GREAT LAKES AND FAR WESTERN NEW YORK. WITH DAYTIME HEATING AND RESULTANT DIURNAL INSTABILITY...THIS FRONT AND LOCAL LAKE BREEZE BOUNDARIES/TERRAIN FEATURES HAVE COMBINED TO GENERATE SCATTERED CONVECTION ACROSS PORTIONS OF WESTERN NEW YORK. AS WE MOVE THROUGH THE REMAINDER OF THIS AFTERNOON AND THE EARLY EVENING HOURS...THE COLD FRONT WILL CONTINUE TO SLOWLY OOZE SOUTHEAST ACROSS THE FORECAST AREA...AND WILL EVENTUALLY EXIT TO OUR SOUTHEAST EARLY THIS EVENING BEFORE STALLING OUT A LITTLE TO OUR SOUTH OVERNIGHT. AS THIS FEATURE MOVES THROUGH...IT WILL CONTINUE TO GENERATE SCATTERED CONVECTION...FOR WHICH CHANCE POPS WILL REMAIN IN PLAY. FOLLOWING THE PASSAGE OF THE FRONT...THE LOSS OF BOTH LOW LEVEL CONVERGENCE AND DAYTIME HEATING SHOULD BRING AN END TO THE PRECIP DURING THE EARLY TO MID EVENING HOURS...WITH GENERALLY DRY WEATHER THEN EXPECTED TO FOLLOW FOR THE BALANCE OF THE NIGHT. WITH SCATTERED LOWER CLOUDS REMAINING IN PLACE AND MID AND HIGH CLOUDS INCREASING OVERNIGHT IN ADVANCE OF THE NEXT LOW...AT THIS POINT DO NOT EXPECT FOG TO BE A SIGNIFICANT FORECAST CONCERN OVERNIGHT. ON THURSDAY...CLOUDS WILL CONTINUE TO INCREASE AND THICKEN ACROSS THE AREA FROM SOUTHWEST TO NORTHEAST AS UPPER TROUGHING TAKES SHAPE ACROSS THE GREAT LAKES...AND AN ATTENDANT SURFACE LOW DEVELOPS AND LIFTS NORTHEAST ACROSS THE OHIO VALLEY. WITH DIURNAL HEATING...THE FRONTAL BOUNDARY STALLED OUT JUST TO OUR SOUTH MAY BECOME THE FOCUS FOR ANOTHER ROUND OF SCATTERED CONVECTION ACROSS THE SOUTHERN TIER AND FINGER LAKES DURING THE AFTERNOON...BEFORE THE MAIN SURFACE WAVE DRAWS CLOSE ENOUGH TO BRING INCREASING SHOWER/THUNDERSTORM CHANCES TO THE REST OF THE REGION LATER IN THE DAY. WILL CONTINUE TO INDICATE A NORTHEAST-SOUTHWEST GRADIENT IN PRECIP CHANCES ACROSS THE REGION TOMORROW AFTERNOON...RANGING FROM SLIGHT CHANCE/LOW CHANCE ACROSS THE SAINT LAWRENCE VALLEY AND NORTH COUNTRY...TO HIGH CHANCE ACROSS THE SOUTHERN TIER AND FAR WESTERN NEW YORK. WITH THE BEST INSTABILITY REMAINING ALONG AND SOUTH OF THE FRONT AND ANY STRONGER WIND FIELDS ALOFT REMAINING TO ITS NORTH...AT THIS POINT OUR SEVERE WEATHER POTENTIAL FOR TOMORROW AFTERNOON LOOKS TO BE RELATIVELY LOW. AS FOR TEMPERATURES...READINGS WILL AGAIN BE A LITTLE MILDER TONIGHT THAN LAST NIGHT...WITH LOWS RANGING FROM THE UPPER 50S/NEAR 60 ACROSS INTERIOR PORTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY TO THE MID 60S ACROSS THE LAKE PLAINS. WITH 850 MB TEMPS OF +14C TO +16C AND INCREASING CLOUD COVER/PRECIP CHANCES THEN EXPECTED ON THURSDAY...DAYTIME HIGHS SHOULD RANGE FROM THE LOWER TO MID 80S IN MOST LOCATIONS. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... MUCH NEEDED BENEFICIAL RAINS CONTINUING TO LOOK PROMISING DURING THE THURSDAY NIGHT THROUGH FRIDAY NIGHT TIME FRAME...AS POTENT UPPER LEVEL LOW DROPS THROUGH THE GREAT LAKES. NAM/CANADIAN/GFS ALL ON BOARD IN CONTINUING TO DEVELOP INCREASING RAIN AREA...ALONG WITH SOME EMBEDDED STRONGER CONVECTION WITH THE INCREASING MID LEVEL FRONTOGENESIS AND SUBSTANTIAL HEIGHT FALLS TAKING PLACE. PRECIPITATION PATTERN LOOKS TO BECOME EVEN MORE FOCUSED LATE THURSDAY NIGHT AND FRIDAY. THE LOW/MID LEVEL BAROCLINIC ZONE EXTENDING ACROSS NEW YORK STATE WILL UNDERGO SIGNIFICANT FRONTOGENESIS AND DEEPEN IN RESPONSE TO INCREASING UPPER LEVEL DIVERGENCE AND INTENSE LARGE SCALE ASCENT JUST AHEAD OF THE PV ANOMALY...ALLOWING RAIN/EMBEDDED THUNDER TO INCREASE IN COVERAGE/INTENSITY. PLACEMENT OF HEAVIEST PRECIPITATION AXIS WILL BE A TOUGH CALL WITH STILL SOME MODEL DISCREPANCIES IN THE EXACT TRACK OF THE UPPER LEVEL LOW AND SUBSEQUENT SURFACE WAVE...AS WELL AS A MODEL AGREEMENT OF THE PRESENCE OF A SHARP DRY SLOT NOSING INTO A PORTION OF THE AREA. PRECIPITABLE WATER VALUES ACROSS THE ENTIRE AREA WILL BE RUNNING IN THE 1.5 TO 1.75 INCH RANGE. EXPECTATIONS ARE THAT A GENERAL WIDESPREAD 0.75 TO 1.25 INCHES OF RAIN WILL OCCUR...WITH HEAVIER AMOUNTS NEARING 2 INCHES VERY POSSIBLE ACROSS EASTERN SECTIONS OF THE AREA WHERE MODELS DO NOT PLACE ANY SIGNIFICANT DRY SLOTTING. THE STEADIEST PRECIPITATION SHOULD DROP OF FRIDAY NIGHT AND SATURDAY AS DEEP DRY SLOT WORKS INTO THE AREA BEHIND THE LOW AS IT PUSHES INTO ONTARIO. HOWEVER...WRAP AROUND MOISTURE BEGINS TO WORK INTO WESTERN SECTIONS DURING THE DAY SATURDAY...EVENTUALLY PUSHING THROUGH EASTERN SECTIONS BY SATURDAY NIGHT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... HEIGHTS BEGIN TO RISE IN THE WAKE OF THE UPPER LOW FOR THE SECOND HALF OF THE WEEKEND. A LINGERING CYCLONIC FLOW OVER EASTERN SECTIONS OF THE AREA COULD TOUCH OFF A FEW SHOWERS...OTHERWISE THE OVERALL TREND IS TO DRY THINGS OUT FROM WEST TO EAST. HEIGHTS CONTINUING TO RISE THROUGH MID WEEK. FOR THE MOST PART EXPECT DRY WEATHER... ALTHOUGH GLOBAL MODELS SUGGESTING A COUPLE OF WEAK SHORT WAVES CROSSING THE REGION IN THE NORTHWEST FLOW ALOFT. HOWEVER...THESE MODELS DIFFER IN INTENSITY AND TRACK OF THE INDIVIDUAL WAVE WAND CONFIDENCE IS LOW THAT MUCH ACTIVITY WILL BE GENERATED...OTHER THAN SOME SPOTTY DIURNALLY DRIVEN CONVECTION. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... AS OF 1930Z...THE SLOW-MOVING COLD FRONTAL BOUNDARY IS DRAPED ACROSS THE LOWER GREAT LAKES AND FAR WESTERN NEW YORK. WITH DAYTIME HEATING AND RESULTANT DIURNAL INSTABILITY...THIS FRONT AND LOCAL LAKE BREEZE BOUNDARIES/TERRAIN FEATURES HAVE COMBINED TO GENERATE SCATTERED CONVECTION ACROSS PORTIONS OF WESTERN NEW YORK. AS WE MOVE THROUGH THE REMAINDER OF THIS AFTERNOON AND THE EARLY EVENING HOURS...THE COLD FRONT WILL CONTINUE TO SLOWLY OOZE SOUTHEAST ACROSS THE FORECAST AREA...AND WILL EVENTUALLY EXIT TO OUR SOUTHEAST EARLY THIS EVENING BEFORE STALLING OUT A LITTLE TO OUR SOUTH OVERNIGHT. AS THIS FEATURE MOVES THROUGH...IT WILL CONTINUE TO GENERATE SCATTERED CONVECTION...SOME OF WHICH COULD PRODUCE LOCALIZED REDUCTIONS TO IFR/MVFR. OTHERWISE...EXPECT VFR CONDITIONS TO PREVAIL OUTSIDE OF ANY CONVECTION. ONCE THE FRONT PASSES THROUGH THE AREA...MAINLY DRY VFR WEATHER IS EXPECTED TO RETURN FOR TONIGHT...WITH A GRADUAL INCREASE IN MID AND HIGH LEVEL CLOUDINESS EXPECTED OVERNIGHT. COUPLED WITH LINGERING SCATTERED LOWER VFR CLOUDS...THESE SHOULD HELP REDUCE THE RISK OF FOG OVERNIGHT. ON THURSDAY...CLOUD COVER WILL CONTINUE TO THICKEN ACROSS THE AREA THROUGH THE DAY IN ADVANCE OF LOW PRESSURE LIFTING NORTHEAST ACROSS THE OHIO VALLEY. EXPECT THE MORNING TO BE LARGELY DRY...WITH CONVECTIVE CHANCES THEN SLOWLY INCREASING DURING THE AFTERNOON AS THE LOW APPROACHES THE AREA AND DAYTIME INSTABILITY DEVELOPS. AS THE BULK OF ANY PRECIP WILL BE SCATTERED INITIALLY AND SHOULD HOLD OFF UNTIL CLOSE TO OR AFTER 18Z...FOR NOW HAVE ELECTED TO LEAVE THE TAFS DRY LATE IN THE PERIOD. OUTLOOK... THURSDAY NIGHT AND FRIDAY...IFR/MVFR IN RAIN WITH SCATTERED THUNDERSTORMS. SATURDAY...VFR/MVFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. SUNDAY...MAINLY VFR. MONDAY...VFR. && .MARINE... A WEAK COLD FRONT WILL MOVE FINISH CROSSING THE LOWER LAKES BY EARLY THIS EVENING... WITH SCATTERED SHOWERS AND THUNDERSTORMS ACCOMPANYING ITS PASSAGE. MAINLY DRY WEATHER WILL THEN FOLLOW THE FRONT TONIGHT...BEFORE LOW PRESSURE LIFTS NORTHEAST FROM THE OHIO VALLEY THURSDAY AND FRIDAY AND BRINGS INCREASINGLY UNSETTLED CONDITIONS...INCLUDING THE THREAT OF SCATTERED THUNDERSTORMS. IN TERMS OF WINDS AND WAVES...GENERALLY LIGHT TO MODEST WINDS TO CONTINUE THROUGH THURSDAY...WITH WAVES REMAINING UNDER 2 FEET. AFTER THAT TIME...A STRENGTHENING NORTH TO NORTHEASTERLY FLOW WILL BRING A RISK OF ADVISORY LEVEL WINDS AND WAVES TO WESTERN LAKE ONTARIO BY FRIDAY MORNING. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJR NEAR TERM...JJR SHORT TERM...TMA LONG TERM...TMA AVIATION...JJR MARINE...JJR
Hazardous weather outlook, Aug 8, 5:45 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 545 AM EDT WED AUG 8 2012 NYZ004>006-008-011>014-019>021-085-090945- WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-GENESEE-WYOMING-LIVINGSTON- ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 545 AM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY WITH THE MAIN THREAT BEING ISOLATED AREAS OF DAMAGING WINDS. A LOW PRESSURE SYSTEM WILL SLOWLY MOVE FROM THE OHIO VALLEY AND INTO THE LOWER GREAT LAKES THURSDAY NIGHT THROUGH FRIDAY NIGHT BRINGING THE LIKELIHOOD OF WIDESPREAD HEAVY RAIN TO THE AREA. 1 TO 2 INCHES OF RAIN ARE CURRENTLY EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE CREATING A POTENTIAL FOR LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-007-010-090945- NIAGARA-ORLEANS-MONROE-JEFFERSON-NORTHERN ERIE- 545 AM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LOW PRESSURE SYSTEM WILL SLOWLY MOVE FROM THE OHIO VALLEY AND INTO THE LOWER GREAT LAKES THURSDAY NIGHT THROUGH FRIDAY NIGHT BRINGING THE LIKELIHOOD OF WIDESPREAD HEAVY RAIN TO THE AREA. 1 TO 2 INCHES OF RAIN ARE CURRENTLY EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE CREATING A POTENTIAL FOR LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 545 AM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Aug 8, 2:47 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 247 PM EDT WED AUG 8 2012 NYZ001-002-081945- NIAGARA NY-ORLEANS NY- 247 PM EDT WED AUG 8 2012 ...AN AREA OF STRONG THUNDERSTORMS... * AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...VERY HEAVY RAIN...POSSIBLE SMALL HAIL AND LOCALIZED FLOODING. THIS STORM WAS LOCATED NEAR MIDDLEPORT...AND MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... MEDINA... ALBION... GASPORT... LOCKPORT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LAT...LON 4338 7809 4315 7807 4314 7880 4327 7881 AR
Special weather statement, Aug 8, 3:02 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 302 PM EDT WED AUG 8 2012 NYZ019-020-082000- CATTARAUGUS NY-CHAUTAUQUA NY- 302 PM EDT WED AUG 8 2012 ...AN AREA OF STRONG THUNDERSTORMS... * AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN...STRONG GUSTY WINDS...AND POSSIBLE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF LAKEWOOD...AND MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... CLYMER... FREWSBURG... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LAT...LON 4199 7956 4209 7956 4212 7880 4199 7879 AR
Special weather statement, Aug 8, 3:19 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
319 PM EDT WED AUG 8 2012
NYZ002-003-082015-
MONROE NY-ORLEANS NY-
319 PM EDT WED AUG 8 2012
...A AREA OF STRONG THUNDERSTORM...
* AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY
WINDS...VERY HEAVY RAIN...POSSIBLE HAIL AND LOCALIZED FLOODING.
THIS AREA OF STORMS IS MOVING THE EAST AT 20 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
HILTON...
GREECE...
IRONDEQUOIT...
KENDALL...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4338 7797 4336 7787 4335 7776 4333 7771
4330 7767 4324 7753 4318 7752 4314 7808
4338 7810
ARSpecial weather statement, Aug 8, 3:39 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EDT WED AUG 8 2012
NYZ019-020-082030-
CATTARAUGUS NY-CHAUTAUQUA NY-
339 PM EDT WED AUG 8 2012
...AN AREA STRONG THUNDERSTORM...
* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY
RAIN...GUSTY WINDS AND POSSIBLE SMALL HAIL. THIS AREA OF STORMS WAS
LOCATED NEAR CLYMER...AND MOVING EAST AT 20 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
JAMESTOWN...
CLYMER...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4209 7976 4212 7887 4199 7886 4199 7958
4199 7976 4200 7977
ARSpecial weather statement, Aug 8, 3:39 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EDT WED AUG 8 2012
NYZ019-020-082030-
CATTARAUGUS NY-CHAUTAUQUA NY-
339 PM EDT WED AUG 8 2012
...AN AREA OF STRONG THUNDERSTORMS...
* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY
RAIN...GUSTY WINDS AND POSSIBLE SMALL HAIL. THIS AREA OF STORMS WAS
LOCATED NEAR CLYMER...AND MOVING EAST AT 20 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
JAMESTOWN...
CLYMER...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4209 7976 4212 7887 4199 7886 4199 7958
4199 7976 4200 7977
ARSpecial weather statement, Aug 8, 3:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
357 PM EDT WED AUG 8 2012
NYZ003-004-082100-
MONROE NY-WAYNE NY-
357 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR IRONDEQUOIT...AND MOVING
EAST AT 20 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
EAST ROCHESTER...
WEBSTER...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4313 7772 4331 7772 4331 7768 4324 7755
4324 7753 4326 7750 4328 7743 4329 7735
4329 7706 4328 7702 4308 7702
TJPThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:21 PM EDT | Special Weather Statement | BUF | Niagara | 54 min |
| Aug 8, 2:47 PM EDT | Special Weather Statement | BUF | Orleans | 58 min |
| Aug 8, 3:19 PM EDT | Special Weather Statement | BUF | Monroe | 56 min |
| Aug 8, 3:24 PM EDT | Special Marine Warning | BUF | 66 min | |
| Aug 8, 4:19 PM EDT | Special Marine Warning | BUF | 41 min | |
| Aug 8, 4:36 PM EDT | Special Weather Statement | BUF | Ontario | 54 min |
| Aug 8, 5:11 PM EDT | Special Weather Statement | BUF | Cattaraugus | 49 min |
| Aug 8, 7:00 PM EDT | Special Weather Statement | BUF | Livingston, Ontario | 60 min |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.